Jump to content
ElizaD

Wellbutrin and vaginal bleeding?

Recommended Posts

Hi, I'm a post menopausal woman who was prescribed Wellbutrin as a co-medication for anorgasmia while taking Cymbalta. (My libido increased with the Cymbalta, but I couldn't reach orgasm). I love Cymbalta but I'm in my 5th week of taking Wellbutrin and I now have vaginal bleeding. Not a ton but enough to actually visit my gynecologist. He cleared me of any issues concerning my private parts.  So I'm stumped and the only thing I've done differently is start the Wellbutrin. And, it's a difficult drug to start. I never had a honeymoon period. And I still haven't reaped the benefits of the drug (happiness, orgasms, etc). Has anyone had vaginal bleeding with Wellbutrin and if you did, how did you get rid of the bleeding? Is it a side effect that will disappear with time or do I have to go off the Wellbutrin? 

Share this post


Link to post
Share on other sites

I LOVE Wellbutrin and any unusual vaginal bleeding I've had I can attribute to Evening Primrose Oil--which I've stopped taking.  Do you take any supplements?  Maybe it's not mixing well with one of them.  Supplements can be more powerful than we know.  Take a look at each, research how they interact with Wellbutrin, and you may find an answer.

Wishing you good mental and physical health --

WOTL

Share this post


Link to post
Share on other sites

Actually, my gyno did an ultrasound right then and there (he has all the equipment in his office). He said everything looked great but if it continues he would perform an inside pap smear.  I just wanted to know if the bleeding is possible because I don't really want to have procedures done if it's the Wellbutrin. And after WOTL's answer, I'm going to google "Wellbutrin vaginal bleeding."

And yes, I take supplements. Vitamin C, D, B-complex, CoQ10, Fish Oil, Zinc, Calcium, Magnesium (before bed as this helps sleep), Iron (elemental), and MK-7. (Research may take a while.)

Thank you for responding.

Edited by ElizaD
supplements

Share this post


Link to post
Share on other sites

I'm also post-menopausal & have been taking Wellbutrin for a couple of weeks. Now I am having a heavy period from hell which caught me completely off guard. I am also experiencing sudden joint pain in toes and fingers and insomnia. f anyone has had similar problems I'd like to know if this is a lasting issue, or a sometimes thing?

Thanks for responding.

Share this post


Link to post
Share on other sites

I am 64 and def post menopausal. First day on generic Wellbutrin xl and I have breakthrough bleeding. I understand it can mess with your hormones? This is frustrating. Anyone else having this issue at this age? 

Edited by Debi

Share this post


Link to post
Share on other sites

I have been without a cycle for almost 2 years and this is my second month on Wellbutrin. I just started the Welbutrin xl this month and started having bleeding. what seems to be a period. has anyone gotten any answers yet? I will talk to my gyn to get checked again but this is upsetting.

Share this post


Link to post
Share on other sites

I am post menopausal and started bleeding  two days after starting on a generic wellbutrin xl. I saw my gyn and had an ultrasound, which was fine.  Then, after 5 weeks on xl, I was  switched  over to sr. I stopped bleeding the next day. 

Share this post


Link to post
Share on other sites

 I’ve started Wellbutrin a few days ago. I’m on constant hormones to not have my period (due to endometriosis in the past) and having heavy spontaneous  bleeding when I shouldn’t really scared me!! 

So, Thank you for posting about it!!!

 

Share this post


Link to post
Share on other sites

I’m so glad to have found this thread, it’s the only thing I could find online that mentioned this problem.  I started Wellbutrin a week ago and started bleeding yesterday.  I’m postmenopausal, haven’t had a period in about 5 years, so this was pretty scary.  I’m going to call my doctor and let him know what’s going on, and that I’m not the only one who’s had this issue.  Thank you so much for posting!

Share this post


Link to post
Share on other sites

Did anyone find out why starting the bupoprion causes breakthrough bleeding? This happened to me as well, but then my cycle normalized. I am pre-menopausal, so I get a period every month. I wonder if it is messing with the hypothalamus? Did anyone's doctor's have an explanation? 

Share this post


Link to post
Share on other sites

I just started on generic yesterday (I have taken it twice) and today I started bleeding. I was diagnosed with endometrial hyperplasia and have not had a period in 2 years due to hormone imbalance. 
I’m wondering if I should be calling my doctor ASAP or if I should wait it out.  I’m 28 so long ways off menopause. 

Share this post


Link to post
Share on other sites
Posted (edited)

I started Lisinopril 10 mg in November. I had barely gotten my period for over a year and was hoping to be done with it soon,  but  it started up again. I started bupropion Hcl SR about three weeks ago. I’m menopausal and started having breakthrough bleeding even more often. Due to the current virus situation my OB appointment was cancelled. I’m so relieved to hear that others had this checked and were found to be fine. I’m tapering off the Med over the next two weeks. Too many side effects! I still plan on getting checked when my OB is available again!  

Edited by KatC63
made mistake

Share this post


Link to post
Share on other sites
On 3/18/2020 at 11:42 PM, KbStew said:

I just started on generic yesterday (I have taken it twice) and today I started bleeding. I was diagnosed with endometrial hyperplasia and have not had a period in 2 years due to hormone imbalance. 
I’m wondering if I should be calling my doctor ASAP or if I should wait it out.  I’m 28 so long ways off menopause. 

UPDATE: I spoke to my GP and OB, neither are concerned about the bleeding I have had, they both said there is no connection. Thankfully it has tapered off since I posted. 

Share this post


Link to post
Share on other sites

I'm pre-menopausal in my 40's. I've been on Buproprion for 6 months and my periods have gone whacko! I skipped November through January. In February nearly the whole month was one bloody period with terrible cramps! In March so far I had a week long, very heavy period. I don't have much of a libido lately, and I don't think the Wellbutrin helped that improve at all.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

×
×
  • Create New...